Unfortunately, I am having some side effects from one of the drug combinations that I am taking. Actually, they have taken me off the drug that was the main cause, but the damage (large blisters on the soles of my feet, and sore finger tips) will take a while to subside. I have ‘Hand-Foot Syndrome.’
It occurs when the chemo leaks out of the especially small capillaries in the feet and hands, which is more likely if they get hot. I wasn’t told anything about this possible side effect so two days after my infusion I had a sauna and then I did a bunch of jumping jacks for exercise. The two main things that a friend later discovered that I should NOT do when on these particular drugs.
Well, now I’ve got a severe case of Hand-Foot Syndrome. The cure is to stay off my feet, soak them in cold water and put ‘Bag Balm’ on them. I use crutches, wheelchairs and the electric carts at some grocery stores. If I go out at all.
The worst part is having to be waited on. I don’t do well with that. Hopefully, this won’t last long. It started Saturday the 14th and was much improved in a few days. It continues to improve daily, but I want to be extra careful to make sure that I do not relapse.
Janet & Dave
So sorry to hear about this, Janet. I know that for you, not being able to do what you want when you want to do it is probably worse than the damn blisters, but hang in there. I’m sending you guys an email.